Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 14, NWS Dodge City, KS

March 26, 200615 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 26, 2006, 9:53 PM CST for 15 counties in Kansas. It took effect at Mar 27, 2006, 3:36 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 9:53 PM CST (03:53 UTC)
In effect from
Mar 27, 2006, 3:36 AM CST
Expired
Mar 27, 2006, 3:06 PM CST
In force
12 hr
Issued by
NWS Dodge City, KS

Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 51 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2237 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 270353
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
953 PM CST SUN MAR 26 2006

...GUSTY NORTH WINDS HEADED FOR PARTS OF SOUTHWEST KANSAS...

.A SECONDARY COLD FRONT WILL PUSH THROUGH SOUTHWEST KANSAS LATE TONIGHT.
AFTER THE SUN BEGINS TO HEAT THINGS UP MONDAY MORNING...THE WINDS WILL
INCREASE QUICKLY.

KSZ030-031-045-046-064>066-078>081-271200-
/O.NEW.KDDC.WI.Y.0014.060327T1500Z-060327T1900Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT
953 PM CST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT FROM 9 AM TO 1 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 1 PM CST MONDAY. 

WINDS WILL INCREASE BY 9 AM TO 25 TO 35 MPH WITH GUSTS TO AS HIGH
AS 45 MPH. THE GUSTY WINDS WILL CONTINUE THROUGH 1 PM BEFORE
DECREASING IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

FINCH
3 follow-up statements
000 
WWUS73 KDDC 270936
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
336 AM CST MON MAR 27 2006

...STRONG NORTH WINDS WILL ROCK MUCH OF KANSAS TODAY...

.COLD HIGH PRESSURE BLASTING INTO THE PLAINS FROM THE NORTHERN
ROCKIES WILL BRING STRONG NORTH TO NORTHWEST WINDS TODAY. THE WIND
WILL REACH ADVISORY LEVELS SHORTLY AFTER SUNRISE AND DIMINISH BY
LATE AFTERNOON OR EARLY EVENING.

KSZ043-044-063-077-271745-
/O.EXB.KDDC.WI.Y.0014.060327T1200Z-060328T0000Z/
SCOTT-LANE-FINNEY-GRAY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...GARDEN CITY...
KALVESTA...CIMARRON...MONTEZUMA
336 AM CST MON MAR 27 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SHORTLY AFTER SUNRISE NORTH TO NORTHWEST WINDS WILL INCREASE 25
TO 35 MPH WITH GUSTS TO AS HIGH AS 45 MPH. THE GUSTY WINDS WILL
CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. DRIVERS ON EAST WEST HIGHWAYS SHOULD REMAIN
VERY ALERT NEAR ROADSIDE OBSTRUCTIONS SUCH AS GRAIN ELEVATORS.
KEEP A FIRM GRIP ON THE STEERING WHEEL.

$$

KSZ030-031-045-046-064>066-078>081-271745-
/O.EXT.KDDC.WI.Y.0014.060327T1200Z-060328T0000Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT
336 AM CST MON MAR 27 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SHORTLY AFTER SUNRISE NORTH TO NORTHWEST WINDS WILL INCREASE 25
TO 35 MPH WITH GUSTS TO AS HIGH AS 45 MPH. THE GUSTY WINDS WILL
CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. DRIVERS ON EAST WEST HIGHWAYS SHOULD REMAIN
VERY ALERT NEAR ROADSIDE OBSTRUCTIONS SUCH AS GRAIN ELEVATORS.
KEEP A FIRM GRIP ON THE STEERING WHEEL.

$$

JOHNSON
000 
WWUS73 KDDC 271714
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1114 AM CST MON MAR 27 2006

...STRONG NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...

.COLD HIGH PRESSURE ENTERING THE PLAINS FROM THE NORTHERN ROCKIES
WILL BRING STRONG NORTH TO NORTHWEST WINDS THIS AFTERNOON.
THESE STRONG WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
BEGIN TO DIMINISH BY 6 PM.

KSZ030-031-043>046-063>066-077>081-280000-
/O.CON.KDDC.WI.Y.0014.000000T0000Z-060328T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT
1114 AM CST MON MAR 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTH TO NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS
TO AS HIGH AS 45 MPH THROUGH THE REMAINDER OF THE DAY. THESE
STRONG WINDS WILL BEGIN TO DIMINISH BY 6 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. DRIVERS ON EAST WEST HIGHWAYS SHOULD REMAIN
VERY ALERT NEAR ROADSIDE OBSTRUCTIONS SUCH AS GRAIN ELEVATORS.
KEEP A FIRM GRIP ON THE STEERING WHEEL.

$$


18
000 
WWUS73 KDDC 272106
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
306 PM CST MON MAR 27 2006

...GUSTY WINDS WERE SUBSIDING ACROSS SOUTHWEST KANSAS...

.WINDS ACROSS THE AREA HAVE GRADUALLY DECREASED THIS
AFTERNOON. HOWEVER...WINDS WILL REMAIN AT 20 TO 30 MPH WITH SOME
GUSTS TO 40 MPH THROUGH SUNSET.

KSZ030-031-043>046-063>066-077>081-272215-
/O.CAN.KDDC.WI.Y.0014.000000T0000Z-060328T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT
306 PM CST MON MAR 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE AT 20 TO 25 MPH
THROUGH THE EARLY EVENING. AFTER SUNSET THE WINDS WILL SUBSIDE
INTO THE 10 TO 15 MPH RANGE.


$$
18

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:11 PM CST, 6 hours 42 minutes earlier.

Area forecast discussion, Mar 26, 3:11 PM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CST SUN MAR 26 2006

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES WILL BE PRECIP CHANCES THIS EVENING
AHEAD OF THE UPPER SHORTWAVE TROF AND ASSOCIATED COLD FRONT AND
WINDS JUST BEHIND THE FRONT.

STRONG UPPER LEVEL BOWLING BALL WAS LOCATED OVER NORTHEAST
COLORADO AND SOUTHWEST WYOMING THIS AFTERNOON. THIS SYSTEM SHOULD
CONTINUE EAST ACROSS THE PLAINS TO THE NORTH OF MY CWA OVERNIGHT
TONIGHT. THIS WILL DRAG A PACIFIC COLD FRONT...NOW LOCATED ACROSS
NORTHWEST KANSAS AND SOUTHEAST COLORADO ACROSS THE CWA BETWEEN 23
AND 03Z MOST LIKELY. WINDS JUST BEHIND THE FRONT MAY APPROACH
ADVISORY CRITERIA FOR A BRIEF TIME THEN WILL BACK OFF A BIT
OVERNIGHT. AHEAD OF THE FRONT...A LOW LEVEL JET THAT EXTENDS FROM
TEXAS INTO NEBRASKA WILL CONTINUE TO TRANSPORT SOME MOISTURE NORTH
AND THIS MAY BE ENUF TO GET SOME SHOWERS AND POSSIBLY A FEW WEAK
TSTORMS TO DEVELOP BETWEEN 00Z AND 03Z FROM DDC EASTWARD. THE LOW
LEVELS THEN BEGIN TO DRY OUT AFTER THIS TIME AND THE PRECIP
CHANCES WILL END BY EARLY MORNING.

WITH LOTS OF SUN AND GOOD MIXING ON MONDAY TEMPS WILL REACH THE
LOWER 60S MOST AREAS. RETURN FLOW ON TUESDAY WILL BRING BACK SOME
MOISTURE AND WARMER LOW LEVEL TEMPS...WITH MID TO UPPER 60S
EXPECTED ALONG WITH INCREASING CLOUDS AND A VERY SLIM CHANCE OF A
SHOWER OR TSTORM IN THE FAR SOUTHWEST AS THE MOISTURE TAKES THE
SCENIC ROUTE BACK INTO KS.

DAYS 3-7...

ECMWF HAS BEEN FAIRLY CONSISTENT WHILE THE GFS HAS BEEN ALL OVER THE
PLACE WITH PLACEMENT OF UPPER LOW COMING THROUGH WED/THU.  BECAUSE
OF THIS HAVE GONE WITH THE ECMWF FOR THIS FORECAST.  TO START OUT
THE PERIOD ON WED WILL SEE AN UPPER RIDGE OFF TO THE EAST OF CWA
WITH SOUTHWESTERLY FLOW ALOFT OVER AREA SETTING UP A LEE TROUGH AND
TIGHT PRESSURE GRADIENT OVER AREA.  SO EXPECT A WARM AND WINDY DAY
ON WED WITH A SLIGHT CHANCE FOR SOME SHOWERS AND THUNDERSTORMS IN
EASTERN ZONES EAST OF THE DRYLINE.  ON THU A COLD FRONT WILL MOVE
THROUGH AS A FAIRLY SIGNIFICANT DISTURBANCE MOVES THROUGH THE
SOUTHWESTERLY FLOW.  TIMING OF THIS FRONT WILL NOT BE OPTIMAL FOR
SEVERE STORMS IF TIMING OF IT MOVING THROUGH REMAINS DURING THE
MORNING HOURS.

SOUTHWESTERLY FLOW WILL CONTINUE THROUGH THE WEEKEND WITH A WARM
FRONT LOCATED SOMEWHERE ACROSS THE SOUTHERN/CENTRAL PLAINS.  00Z
RUN OF THE ECMWF HAS THIS FRONT FROM SW TO SE OK WHICH COULD BRING A
CHANCE FOR MORE THUNDERSTORMS TO SOUTHEASTERN ZONES...BUT NOT VERY
CONFIDENT THIS FAR OUT OF PLACEMENT OR LOCATION OR IF MOISTURE
RETURN WILL BE FAST ENOUGH TO GET INTO CWA SO WILL HOLD OFF ON POPS
FOR NOW.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  38  62  31  64 /  20   0   0   0
GCK  35  61  31  67 /  10   0   0   0
EHA  33  61  35  65 /   0   0   0  10
LBL  37  63  34  67 /  10   0   0  10
HYS  37  57  28  64 /  30   0   0   0
P28  42  63  33  64 /  30   0   0   0
&&

.DDC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FN27/28
LACY/GRZYWACZ
Hazardous weather outlook, Mar 26, 9:08 AM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
908 AM CST SUN MAR 26 2006

KSZ030-031-043>046-061>066-074>081-084>090-271100-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
908 AM CST (808 AM MST) SUN MAR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 3 PM CST FOR AREAS EAST OF A LINE
FROM TREGO COUNTY TO MEADE COUNTY.  WINDS OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH ARE POSSIBLE THROUGH MID AFTERNOON WHEN THE PRESSURE
GRADIENT WILL START TO RELAX.  THESE WINDS COULD CAUSE SOME TRAVEL
PROBLEMS FOR HIGH PROFILE VEHICLES.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS
PORTIONS OF SOUTHWEST KANSAS.  THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT COULD PRODUCE SOME WIND GUSTS TO 50 MPH AND DANGEROUS
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY THROUGH
THURSDAY ACROSS SOUTHWEST KANSAS. THE BEST CHANCE FOR ANY SEVERE
STORMS IS THURSDAY...BUT IT IS STILL TOO EARLY TO SAY WHERE OR WHEN
THESE STORMS WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

28

In the hours before

Local storm report, Mar 26, 9:22 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
922 PM CST SUN MAR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             LA CROSSE               38.53N 99.31W
03/26/2006  E0.75 INCH       RUSH               KS   LAW ENFORCEMENT

&&

JFINCH

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.